Question: Can you please explain why I can't sleep if I take any magnesium product at any time of the day? I am beginning to believe that taking several supplements with magnesium stearate in them also causes me to not sleep.
We'll be honest, this is a very unusual response. But, if the Magnesium is giving you energy, it might be that you're just so low on Magnesium that your body is using it for energy processes (eg. the production of ATP), but the Magnesium levels can be checked by a simple blood test from your doctor, and that's what we ultimately recommend in this situation. It’s possible it might also be some sort of allergic reaction (sleeplessness)… it would be odd, but theoretically possible. Again, you can consult with your doctor to check with a blood test.
As far as the Magnesium Stearate, the body doesn’t really break that down into elemental Magnesium much at all so it’s doubtful that would be a cause.
This question was answered by a trained product specialist at Swanson Health Products. Do you have a question you’d like answered? Send it via email to email@example.com.
(Note: as per industry regulations, we cannot and will not answer medical questions, make treatment or diagnosis recommendations or comment on disease inquiries. Such questions must be answered by your doctor or professional health care provider.)